# SDR 2003FA0001182

- Difficulty date: August 25, 2003
- Submitted: November 20, 2003
- Operation: General aviation
- Aircraft: N271SA
- Make and model: III 650TCN
- Aircraft serial: CN001
- System (JASC): 5540 · Rudder Structure
- Part: Mount
- Part number: R2700001
- Part serial: C97001
- Condition: Cracked
- Location: Rudder Hinge
- Part time: 714 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE LOWER HINGE POINT MOUNT AS WELL AS THE REST OF THE RUDDER ASSY IS MADE OF CARBON FIBER.  THE MOUNT HAS CRACKED, DELAMINATED, AND SEPARATED FROM RUDDER ASSY AND IS ONLY ATTACHED BY A FEW FIBERS.  THE BALL JOINT THAT CONTROLS THE RUDDER HAS ALSO BEEN BENT AND DAMAGED.  POSSIBLE CAUSE:  OVER EXTENSION OF RUDDER ASSEMBLY.  PREVENTION:  INSTALLATION OF RUDDER GUST LOCKS (FOR GROUND OPS) AND THE INSTALLATION OF RUDDER CONTROL STOPS (FOR INFLIGHT OPS).(K)
